905.866 medical & health answers

Low potassium answers (2942)

Page 1 from 100 Next >
Q: 

low potassium levels?

A: Eat bananas, orange juice, greens. I presume you want to know what to eat. Eat loads of bananas. That should help potassium can be found in bananas, cantalopes, citrus fruits, tomatoes, potatoes green vegetables. Try a banana. Or two. Or three. Get a vitamin supplement, too. Need more information to answer this question properly. Ulcerative colitis could cause low potassium levels. low potassium levels would need to be confirmed by a blood test. You can have problems with a low potassium level- it can cause cardiac arrythmias ( irregular heart beat) It is best to see a Dr if you think your

Q: 

Why do you have low potassium levels?

A: it could be that your body lacks the ability to produce too much by itself, if you do have a low potassium level, just eat a banana every now and then, and you will be fine. i dont but if someone needs help they can try to eat bananas they have alot od it and makes you really helthy and have a healthy heart IT MAY BE KIDNEY RELATED. IF NOT, EAT A BANANA EVERY DAY Your muscular system utilizes potassium as fuel to ensure efficient movement without cramping up. You can increase levels with supplement tablets or try eating more bananas. potassium is also necessary to retain water in muscles. Hypokalemia can result from one or more of the following medical conditions: *...


Q: 

low potassium in 8 year old? cause for panic?/?

A: low potassium called hypokalemia can be very dangerous to anyone if left untreated due to the fact that potassium has a great role in functions of nerve and muscles cells most highlighted is the heart muscles. It is very essential in heart contraction so decrease in its level will cause slowing down of heart activities which could be a potentially fatal condition that could even lead to death when the level gets to a dangerously low level. Causes could be: a.) less dietary intake,b.) side effects of some medications as diuretics (in your child''s case might be due to steroids and Albuterol), c.)associated with other diseases or malfunctions, d.) high caffeine...


Q: 

low potassium with prednisone: Can Prednisone cause a low potassium?

A: Prednisone can cause a low potassium and this is a common side effect of chronic administration of the drug. Physicians prescribing it look for electrolyte imbalance and hypokalemia (as low potassium is called). Sodium retention with resultant edema, potassium loss, and high blood pressure may occur in patients receiving glucocorticoids (steroids). Taking a 10 mg dose of prednisone for a few months is considered a prolonged dose. With sarcoidosis you may need to have a steroid preparation for longer periods of time. Dietary salt restriction is advisable and potassium supplementation may be necessary. If your

Q: 

Can Dyazide cause low potassium levels?

A: Dyazide is a diuretic or water pill that contains 2 medications: hydrochlorothiazide and triamterene. Hydrochlorothiazide belongs to the group of drugs known as thiazide diuretics and triamterene is a potassium-sparing diuretic. Hydrochlorothiazide on its own can lead to a decrease in potassium levels; however, triamterene works to preserve potassium. Dyazide is used to treat high blood pressure or swelling in people who are at risk of low potassium levels. According to the package insert, blood levels of potassium (greater than 5.5 mEq/L) can occur with the use of Dyazide. low levels of

Q: 

low potassium effects on the heart

A: Dear Ginny, No, low potassium would not increase your heart rate in that fashion. low potassium can increase the frequency of premature ventricular contractions, but the ER docs would have seen that. There are potassium-sparing diuretics.  Triamterine and amiloride are two.  I hope the endocrine tests will show you have an aldosterone=producing tumor of adrenal gland.  These tumors are benign, cause high BP and low K, and treir removal cures both problems.  Stick with the endocrinologists" plan.  You need not see your cardiologist until the endocrine docs say you should. Please write back if this note doesn"t...
Q: 

low potassium with prednisone

A: Prednisone can cause a low potassium and this is a common side effect of chronic administration of the drug. Physicians prescribing it look for electrolyte imbalance and hypokalemia (as low potassium is called). Sodium retention with resultant edema, potassium loss, and high blood pressure may occur in patients receiving glucocorticoids (steroids). Taking a 10 mg dose of prednisone for a few months is considered a prolonged dose. With sarcoidosis you may need to have a steroid preparation for longer periods of time. Dietary salt restriction is advisable and potassium supplementation may be necessary. If your
Q: 

I have a bad headache, due to my low potassium levels?

A: not an immediate cure but eat some bannas or dried apricots to raise your potassium levels. If your potassium level is low it could be due to a high salt intake. Too much sodium (table salt or sodium chloride) may lead to preferential absorption of sodium at the expense of potassium as sodium and potassium interact. They are very similar and are both alkali metals. Most of us consume too much salt whether we like it or not because a lot of processed food such as bread, cheese, butter, etc contains added salt. How do you know that it is due to low potassium levels? If you know for sure, try eating banana''s as they are...


Q: 

low potassium diet handout

A: What do you mean by what section of people? Why is that important? potassium is a necessary mineral and it helps in the daily functioning of the body. potassium is required for the muscles to work properly. Moreover potassium is required for proper functioning of the nervous system. Why would you want to go on a low potassium diet in any case? It does not make any sense. Unless you have a major kidney problem or something like that then you are better of eating normal levels of potassium. Some medications may not go well with potassium and this has to be considered. @Pushti potassium is a...


Q: 

Can low potassium levels cause light headedness and/or dizziness?

A: Dizziness is a possible reaction to hypokalemia (low potassium), but for a proper diagnosis, you should talk to your doctor, who may want to get a blood test to confirm. Normal levels of potassium in the blood range from 3.6 to 4.8 milliequivalents per liter. If the level dips below 2.5 mEq/L, the situation can be life-threatening. potassium is needed to make the nerves and muscles work, which includes the heart. It is best to find out what is causing the condition and treat it, rather than just replacing the potassium. The kidneys regulate how much potassium is in the body, and a common cause for hypokalemia is when...


 
Contact us   |   Disclaimer & Privacy Policy   |